Alert archive / Connecticut / Flash Flood Warnings in 2013

Flash Flood Warning 37, NWS New York, NY

September 2, 2013Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Sep 2, 2013, 4:39 AM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 4:39 AM EDT (08:39 UTC)
Expired
Sep 2, 2013, 6:45 AM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 65 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WGUS51 KOKX 020839
FFWOKX
CTC007-009-011-021045-
/O.NEW.KOKX.FF.W.0037.130902T0839Z-130902T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
439 AM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  SOUTHEASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  NORTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 645 AM EDT...

* AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4158 7215 4125 7252 4125 7255 4127 7258
      4127 7262 4124 7269 4125 7273 4123 7276
      4126 7277 4124 7286 4125 7291 4127 7291
      4163 7249 4159 7246 4160 7238 4161 7233
      4164 7234 4166 7230

$$

MALOIT
1 follow-up statement
118 
WGUS71 KOKX 021020
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
620 AM EDT MON SEP 2 2013

CTC007-009-011-021029-
/O.CAN.KOKX.FF.W.0037.000000T0000Z-130902T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-NEW HAVEN CT-MIDDLESEX CT-
620 AM EDT MON SEP 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MIDDLESEX...
SOUTHEASTERN NEW HAVEN AND NORTHWESTERN NEW LONDON COUNTIES...

HEAVY RAIN HAS MOVED EAST OF THE WARNING AREA...AND THE IMMINENT 
THREAT OF FLASH FLOODING HAS ENDED...THEREFORE THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 4158 7215 4125 7252 4125 7255 4127 7258
      4127 7262 4124 7269 4125 7273 4123 7276
      4126 7277 4124 7286 4125 7291 4127 7291
      4163 7249 4159 7246 4160 7238 4161 7233
      4164 7234 4166 7230

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:53 AM EDT, 46 minutes earlier.

Area forecast discussion, Sep 2, 3:53 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EDT MON SEP 2 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE OVER THE AREA TODAY...WILL GIVE WAY TO A
COLD FRONT WHICH CROSSES THE TRI-STATE FROM TONIGHT INTO TUESDAY. HIGH
PRESSURE BUILDS IN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS
ANOTHER COLD FRONT ADVANCES FROM THE NORTH. THIS FRONT WILL PUSH
SOUTH OF THE AREA ON THURSDAY WITH ANOTHER AREA OF HIGH PRESSURE
BUILDING IN FROM THE GREAT LAKES. THIS HIGH WILL TRACK TO THE MID
ATLANTIC COAST BY THE END OF THE WORK WEEK AS A WARM FRONT PASSES
TO OUR NORTH. YET ANOTHER COLD FRONT PUSHES THROUGH FOR THE
UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST WATER VAPOR IMAGERY SUGGEST 3-4 SHORTWAVES ARE IN LINE TO
IMPACT THE AREA TODAY. AS THEY PASS...WILL ACT UPON MOIST...HUMID
AIRMASS IN PLACE AND BROAD SURFACE TROUGH OVER THE REGION TO
PRODUCE SCT TO AT TIME NUMEROUS SHRA...WITH SCT TSTMS. GIVEN VERY
MOIST LOW- MID LEVELS LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY
STRONGER CONVECTION. REFER TO THE HYDROLOGY SECTION OF THE AFD FOR
DETAILS.

FOR HIGHS TODAY USED A BLEND OF MAV/MET GUIDANCE WITH A MIX DOWN
FROM 950 HPA PER BUFKIT SOUNDINGS AND NAM 2-METER TEMPERATURES.
BASED ON THIS...HIGHS SHOULD RUN A FEW DEGREES ABOVE NORMAL.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN
BEACHES INTO THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
CLOSED LOW TRACKS FROM SE ONTARIO INTO SE QUEBEC FROM THIS EVENING
THROUGH TUESDAY AS IT SLOWLY OPENS. SHORTWAVES COMING AROUND THE
BASE OF THE LOW/DEVELOPING TROUGH AND FORCING AHEAD OF A PASSING
COULD FRONT SHOULD PRODUCE SCT CONVECTION. LATEST GUIDANCE
SHOWING BEST CHANCE THIS EVENING...WITH A LULL OVERNIGHT...THEN
ANOTHER ROUND OF CONVECTION TUESDAY MORNING/EARLY AFTERNOON
IMMEDIATELY AHEAD OF THE FRONT. BEST DYNAMICS IS FORECAST TO PASS
TO OUR NORTH WITH THE OPENING UPPER LOW - HENCE RESTRICTING POPS
TO CHANCE TONIGHT...THEN LIKELY ON TUESDAY WITH THE COLD FRONT.
SEE HYDROLOGY SECTION OF AFD FOR DETAILS ON EXPECTED RAINFALL
AMOUNTS AND POSSIBLE IMPACTS.

FOR LOWS TONIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES - WITH VALES EXPECTED TO BE AROUND 5 DEGREES ABOVE
NORMAL. HIGHS TUESDAY SHOULD BE A FEW DEGREES ABOVE NORMAL - BASED
ON A BLEND OF MIXING DOWN FROM 900 HPA AND 875 HPA WELL
INLAND...WITH NAM 2-METER TEMPERATURES AND A BLEND OF MAV/MET
GUIDANCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING
THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF
THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE
TROUGH WILL REMAIN IN PLACE THROUGH THE FORECAST PERIOD WITH A
SERIES OF SHORTWAVES MOVING THROUGH THE FLOW.

MODELS ARE IS GOOD AGREEMENT THROUGH THE END OF THE WEEK...WITH THE
EXCEPTION OF THE CMC WHICH DEVELOPS THE TROPICAL WAVE CURRENTLY NEAR
THE LESSER ANTILLES AND CURVES IT OVER 30N 70W ON SAT...WITH JUST
SOME SLIGHT TIMING DIFFERENCES WITH A COLD FROPA NEXT WEEKEND.

DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER IS
EXPECTED. AT THE SFC...HIGH PRES BUILDS IN ON WED WITH A MUCH MORE
COMFORTABLE AIRMASS BEHIND THE COLD FRONT. A WEAK COLD FRONT
APPROACHING FROM THE NORTH MAY TRIGGER SOME SHOWERS ON THU WITH
ANOTHER AREA OF HIGH PRES BUILDING IN FROM THE GREAT LAKES BEHIND
IT. DRY WEATHER WILL PREVAIL THROUGH THE END OF THE WEEK...ALTHOUGH
A SW FLOW WILL DEVELOP AS THE HIGH SINKS TO THE S. THIS WILL RESULT
IN INCREASING HUMIDITY LEVELS ONCE AGAIN BEFORE YET ANOTHER COLD
FRONT PASSES THROUGH NEXT WEEKEND.

TEMPS WILL REMAIN NEAR TO SLIGHTLY BELOW SEASONABLE LEVELS THROUGH
THE PERIOD.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
A COLD FRONT ACROSS THE MIDWEST WILL TRACK SLOWLY TOWARD THE AREA
THROUGH THE FORECAST PERIOD.

CONDITIONS VARY FROM VFR TO LIFR ACROSS THE FORECAST REGION WITH
THE LOWEST CONDITIONS AT THE COASTAL TERMINALS. THERE COULD BE
SOME FLUCTUATION OF ONE CATEGORY AT TIMES BUT OVERALL WOULD EXPECT
CONDITIONS TO BE MOSTLY LIFR/IFR THROUGH EARLY-MID MORNING. SOME
IMPROVEMENT IN CONDITIONS IS FORECAST THIS AFTERNOON.
HOWEVER...THERE IS AN UNCERTAINTY OF 2-3 HOURS WITH THIS.

SHOWERS WILL BE SCATTERED IN COVERAGE THROUGH THE EARLY MORNING
WITH COVERAGE INCREASING THEREAFTER. THUNDERSTORMS WILL ALSO BE
SCATTERED IN COVERAGE DURING THE DAY. IT WILL BE VERY DIFFICULT
TO PINPOINT TO WITHIN 1-2 HOURS EXACT THUNDERSTORM PATHS BEFORE
THEY DEVELOP SO THE CHANCE OF TERMINAL IMPACT REMAINS LOW AT THE
MOMENT GIVEN THE UNCERTAINTY.

WINDS WILL BE GENERALLY 10 KTS OR LESS AND FROM A SOUTHERLY
DIRECTION THROUGH THE DAY WITH A MORE SW-W TURN LATER TONIGHT
WITH THE APPROACH OF THE COLD FRONT. CONFIDENCE MODERATE WITH WIND
FORECAST AND LOW WITH CATEGORY FORECAST.

OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.TONIGHT...LOWERING COVERAGE OF SHRA/TSTMS. AREAS OF MVFR OR
LOWER IN FOG/STRATUS.
.TUESDAY...SCT-NUMEROUS SHRA/TSTMS. AREAS OF MVFR OR LOWER. WIND
SHIFT TO THE NW BEHIND THE FRONT WITH IMPROVEMENT TO VFR.
.WEDNESDAY...VFR WITH W FLOW.
.THURSDAY...VFR. WINDS SHIFT TO THE N LATE.
.FRIDAY...VFR.

&&

.MARINE...
A LIGHT PRESSURE GRADIENT OVER THE REGION WILL KEEP WINDS TO 10 KT
OR LESS THROUGH TUESDAY AND SEAS TO 3 FT OR LESS ON THE COASTAL
OCEAN WATERS AND 1 FT OR LESS ELSEWHERE. SCT-NUMEROUS SHOWERS AND
THUNDERSTORMS WILL IMPACT THE WATERS THROUGH TUESDAY AS WELL.

WINDS AND SEAS ARE EXPECTED TO CONTINUE TO REMAIN BELOW SCA LEVELS
THROUGH THE END OF THE WEEK.

&&

.HYDROLOGY...
CURRENTLY FORECASTING AN ADDITIONAL 1/2 TO AROUND 3/4 INCH OF
RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH EARLY
TUESDAY AFTERNOON. THE BEST CHANCE OF LOCALLY HEAVY RAINFALL WILL
BE INTO EARLY EVENING...WITH PRECIPITABLE WATERS FORECAST TO
INCREASE TO 2-2.25 INCHES. PRECIPITABLE WATERS THAN FALL OF TO
AROUND 1.5 INCHES TONIGHT...THEN TO 1.25-1.5 INCHES ON TUESDAY.

WHILE THERE IS THE POSSIBILITY OF ISOLATED FLASH FLOODING...THE
MOST LIKELY OUTCOME OF ANY LOCALLY HEAVY RAINFALL WILL BE MINOR
URBAN/POOR DRAINAGE FLOODING. BASED ON THIS DO NOT HAVE THE
REQUIRED 50 PERCENT CONFIDENCE IN FLASH FLOODING TO ISSUE A FLASH
FLOOD WATCH AT THIS TIME. HOWEVER...WITH 30 PERCENT CONFIDENCE IN
FLASH FLOODING...WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO
THROUGH THIS EVENING.

NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE FORECAST PERIOD.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...24
AVIATION...JM
MARINE...24/MALOIT
HYDROLOGY...MALOIT
EQUIPMENT...
Hazardous weather outlook, Sep 2, 3:57 AM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
357 AM EDT MON SEP 2 2013

NYZ074-075-080-081-178-179-030800-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
357 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE REMAINS A LOW RISK OF FLASH FLOODING TONIGHT WITH ANY SCATTERED
SHOWERS AND THUNDERSTORMS...WITH A BETTER CHANCE OF ANY FLOODING
CONCERNS BEING CENTERED MORE AROUND URBAN...LOW-LYING OR POOR
DRAINAGE AREAS.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS AT ATLANTIC BEACHES
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>073-078-079-176-177-030800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
357 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE REMAINS A LOW RISK OF FLASH FLOODING TONIGHT WITH ANY SCATTERED
SHOWERS AND THUNDERSTORMS...WITH A BETTER CHANCE OF ANY FLOODING
CONCERNS BEING CENTERED MORE AROUND URBAN...LOW-LYING OR POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-370-030800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
357 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Sep 1, 11:43 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1143 PM EDT SUN SEP 1 2013

NJZ004-006-104>106-NYZ071>073-020445-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-SOUTHERN WESTCHESTER-WESTERN ESSEX-
1143 PM EDT SUN SEP 1 2013

...THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
BRONX...EASTERN ESSEX...EASTERN PASSAIC...HUDSON...NEW YORK
(MANHATTAN)...SOUTHEASTERN BERGEN AND SOUTHERN WESTCHESTER
COUNTIES...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KEARNY...OR NEAR HARRISON...AND MOVING
NORTHEAST AT 15 MPH.

PEOPLE IN BRONX...EASTERN ESSEX...EASTERN PASSAIC...HUDSON...NEW YORK
(MANHATTAN)...SOUTHEASTERN BERGEN AND SOUTHERN WESTCHESTER
COUNTIES...INCLUDING KEARNY...HARRISON...NEWARK...JERSEY CITY...
BLOOMFIELD...LYNDHURST...HOBOKEN...SECAUCUS...RUTHERFORD AND UNION
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4066 7415 4068 7414 4069 7416 4069 7418
      4076 7428 4090 7413 4089 7413 4093 7407
      4097 7406 4103 7399 4085 7376 4078 7388
      4080 7391 4073 7396 4064 7412

MALOIT
Special weather statement, Sep 2, 3:07 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
307 AM EDT MON SEP 2 2013

NYZ078-176>179-020745-
NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST SUFFOLK-SOUTHERN
NASSAU-SOUTHERN QUEENS-
307 AM EDT MON SEP 2 2013

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
NORTHERN NASSAU...QUEENS AND NORTHWESTERN SUFFOLK COUNTIES...

AT 302 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BAYVILLE TO
CLEARVIEW EXPRESSWAY...OR ALONG A LINE EXTENDING FROM OYSTER BAY TO
JAMAICA...AND MOVING NORTHEAST AT 20 MPH.

PEOPLE IN NORTHERN NASSAU...QUEENS AND WESTERN SUFFOLK COUNTIES...
INCLUDING CLEARVIEW EXPRESSWAY...LITTLE NECK...MANHASSET...OYSTER
BAY...FLUSHING...JAMAICA...BROOKVILLE...COLD SPRING HARBOR...FOREST
HILLS AND WHITESTONE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4069 7387 4069 7390 4079 7388 4081 7383
      4080 7377 4087 7373 4085 7366 4090 7364
      4092 7352 4090 7349 4093 7351 4095 7349
      4094 7344 4091 7341 4096 7339 4096 7338
      4088 7340 4070 7366 4067 7386

MALOIT
Special weather statement, Sep 2, 3:10 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
310 AM EDT MON SEP 2 2013

NYZ078-176>179-020745-
NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST SUFFOLK-SOUTHERN
NASSAU-SOUTHERN QUEENS-
310 AM EDT MON SEP 2 2013

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
NORTHERN NASSAU...QUEENS AND NORTHWESTERN SUFFOLK COUNTIES...

AT 302 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM BAYVILLE TO CLEARVIEW EXPRESSWAY...OR ALONG A LINE
EXTENDING FROM OYSTER BAY TO JAMAICA...AND MOVING NORTHEAST AT 20
MPH.

PEOPLE IN NORTHERN NASSAU...QUEENS AND WESTERN SUFFOLK COUNTIES...
INCLUDING CLEARVIEW EXPRESSWAY...LITTLE NECK...MANHASSET...OYSTER
BAY...FLUSHING...JAMAICA...BROOKVILLE...COLD SPRING HARBOR...FOREST
HILLS AND WHITESTONE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4069 7387 4069 7390 4079 7388 4081 7383
      4080 7377 4087 7373 4085 7366 4090 7364
      4092 7352 4090 7349 4093 7351 4095 7349
      4094 7344 4091 7341 4096 7339 4096 7338
      4088 7340 4070 7366 4067 7386

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:06 AM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region54 min
Sep 2, 4:12 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region2 hr
Sep 2, 6:17 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region88 min
Sep 2, 9:24 AM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region66 min
Sep 2, 12:48 PM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region87 min
Sep 2, 1:24 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region96 min
Sep 2, 2:08 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region82 min
Sep 2, 2:36 PM EDTSpecial Weather StatementOKX54 min
Sep 2, 3:04 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region2 hr

Nearby

Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.